Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
matthias17

Keeping a healthy liver on accutane

Hi, I just started taking accutane (40 mg twice a day) five days ago. I am flabbergasted at how fast it has worked. My skin, although not cleared up yet, feels like how skin should feel, and doesnt constantly flake. Although I am happy to be taking it and am looking forward to the confidence it will give me, I am a little scared at the possible side effects. I was just wondering what you do to combat these. Currently I am drinking lots of water, eating lots of fruits, avioding sodas, trying not to drink(college) and am looking into getting a Vitamin E supplement. Anything else I should pick up? I am very athletic and do not want to see a drop in performance, and I also love my slightly better then 20/20 eyesight, and REALLY want to make sure its protected. Thanks in advance for any tips/tricks!

Share this post


Link to post
Share on other sites
Anything else I should pick up?

Fish oil (NOT cod liver oil) supplements seem to prevent/lessen joint pan which is a common complaint. Get the kind with the enteric coating to avoid fishy burps which are just completely gross.

Make sure that you take your dosage with a source of fat or you seriously lessen absorption.

Share this post


Link to post
Share on other sites

The Vit E i found very helpfull. I got the oil itself and just added a few drops to water, and used it on red marks to then.

Milk thistle could help, Im never sure whether the studies on it support its use with a medication or not. Doubt it will hurt though, it is a potent antioxitant at least.

Dont wish to scare you but I had slightly fuzzy vision on accutane at one point, no idea why, very brief though and seemed to happen when i quickly shifted my depth of field. Can only assume it was something to do with the overall drying effect of the medication, causing a bit of a lag in normal process. Never had it again though, and have perfect vision after two courses.

I did get a bit of joint ache, didnt take anything for it, however alot of people think fish oil without vit a is very good. The other supplements for joint health tend to focus on cartalidge formation, and accutane and the possible joint pain from it i dont think are associated from this.

I would strongly recommend high dosage vit c, generally beneficial to the whole body and undangerous even in the massive dosages. I would take about 2grams at least, if not 3 to 4+. Get it in powder form, and add it to water intake throughtout the day. You should notice an improvement in recovery time from athletics to.

Also make sure you drink 2L+ water a day.

Also find a lip balm you like, and buy a few and leave them all around, jacket, work, locker, bag, living room, bedside table etc.

You do not want to know how annoying it is to not have it.

Best of luck.

Share this post


Link to post
Share on other sites

Thanks for the fast answers guys......I will try to take everything into account...and I have one more question: If side effects are noticed, do they usually go away once the accutane is no longer being taken?

Share this post


Link to post
Share on other sites
If side effects are noticed, do they usually go away once the accutane is no longer being taken?

Side effects are dose related (increasing in severity as dosage increases) and generally subside a month or so after the course ends with the exception of slowed healing which takes about to six months to a year to normalize, and telogen effluvium type hair thinning which often doesn't begin until the course is over and then lasts for six months or so before normalizing.

Some people do experience persistent side effects - i have dry eyes and mouth, and moderately dry lips from my first course about 15 years ago, and all those persisted after this latest course plus my nose is pretty dry inside. At the moment i can not wear contacts because my eyes are just too dry. This happened after my first course but the dryness eventually subsided enough that i could wear them comfortably. I'll probably try them again in a few years. For me, the dryness is managable and i consider it a good trade off for beating my nodulo/cystic acne into submission.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×